Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 93, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 5, 2013, 2:05 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2013, 2:05 AM PST (10:05 UTC)
- Expired
- Dec 5, 2013, 2:02 PM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
753 WHUS76 KEKA 051005 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 205 AM PST THU DEC 5 2013 PZZ475-051815- /O.CAN.KEKA.GL.W.0032.000000T0000Z-131205T1100Z/ /O.NEW.KEKA.SC.Y.0093.131205T1005Z-131205T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 205 AM PST THU DEC 5 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...N 20 TO 30 KT WITH GUSTS UP TO 35 KT. WINDS WILL BEGIN TO EASE AFTER MIDNIGHT. * SEAS...NW TO N 12 TO 14 FT AT 10 SECONDS. WAVES WILL BEGIN TO SUBSIDE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-051115- /O.CAN.KEKA.SE.W.0034.000000T0000Z-131205T1100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 205 AM PST THU DEC 5 2013 ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HAZARDOUS SEAS WARNING. $$ PZZ450-470-051115- /O.CAN.KEKA.SC.Y.0092.000000T0000Z-131205T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 205 AM PST THU DEC 5 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
696 WHUS76 KEKA 051655 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 855 AM PST THU DEC 5 2013 PZZ475-052300- /O.CON.KEKA.SC.Y.0093.000000T0000Z-131205T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 855 AM PST THU DEC 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS...N 20 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL EASE THIS AFTERNOON. * SEAS...NW 7 FT AT 8 SECONDS. WAVES WILL SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
982 WHUS76 KEKA 052202 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 202 PM PST THU DEC 5 2013 PZZ475-052315- /O.CAN.KEKA.SC.Y.0093.000000T0000Z-131205T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 202 PM PST THU DEC 5 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL CONTINUE TO LOWER INTO THIS EVENING. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 3:23 PM PST, 10 hours 42 minutes earlier.
Area forecast discussion, Dec 4, 3:23 PM PST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
323 PM PST WED DEC 4 2013
.SYNOPSIS...COLD WEATHER CONDITIONS WILL PERSIST THROUGH
THE WEEKEND. A STORM WILL DROP DOWN FROM THE NORTH ON FRIDAY
BRINGING RAIN TO THE COAST AND SNOW TO THE INTERIOR.
&&
.DISCUSSION...A COLD AND DRY AIR MASS WILL MAKE FOR ANOTHER COLD
ONE ACROSS THE REGION TONIGHT THOUGH THURSDAY. THE FREEZE WARNING
ALONG THE MENDOCINO COAST IS BORDERLINE FOR A HARD FREEZE WARNING
AND MAY NEED TO BE UPGRADED. GRANTED THERE WERE A FEW LOCATIONS
THAT DIDNT SEE 32F OR LESS THIS MORNING IN ZONE 2. TEMPERATURES
DIPPED INTO THE UPPER 20S TO LOWER 30S ALONG MOST OF THE COAST AND
IN THE TEENS AND 20S ACROSS MOST OF THE INTERIOR. A FEW INLAND
SITES WERE IN THE SINGLE DIGITS TOO. TONIGHT THROUGH EARLY THU
MORNING WILL BE AS COLD IF NOT COLDER WITH LESS NORTH WIND...EQUALLY
LOW DEW POINTS AND CLEAR SKIES. THERE WAS A FAIR AMOUNT OF FOG IN
THE EEL AND TRINITY RIVER VALLEYS EARLY THIS MORNING. TEMPERATURES
ARE EXPECTED TO DIP INTO THE LOWER TO MID 20S AGAIN IN THESE FOG
PRONE AREAS AND FREEZING FOG HAS BEEN ADDED TO THE FORECAST.
GFS...ECWMF...NAM12 AND GEM WERE IN GOOD AGREEMENT WITH A
SHORT-WAVE TROUGH DROPPING DOWN FROM THE NORTH ON FRIDAY. THIS
STORM WILL BRING RAIN AND SNOW AS THE TROUGH DIGS OFFSHORE THE
PAC NW AND ACQUIRES MOISTURE. RAIN AMOUNTS ARE STILL NOT
CERTAIN...BUT A QUARTER TO HALF AN INCH IS LIKELY ALONG THE COAST
AND OVER THE COASTAL RANGES...WITH LESSER AMOUNTS IN EASTERN
TRINITY AND SOUTHERN MENDOCINO. WITH COLD AND DRY AIR RESIDING
OVER THE REGION...SNOW LEVELS WILL BE QUITE LOW ON FRIDAY. THERE
MAY BE SOME HEAVY WET SNOW AS LOW AS 500 FT WHEN THE PRECIP FIRST
STARTS OUT FRIDAY MORNING. I AM NOT CERTAIN ON HOW QUICKLY SNOW
LEVELS WILL RISE DURING THE DAY ON FRIDAY...IF AT ALL IN ZONES 4
AND 3. FOR NOW I INDICATED SLIGHT INCREASES THROUGH THE DAY AS
WESTERLY FLOW BRINGS IN WARMER AIR FROM THE OCEAN. EVEN THEN THE
LEVELS WILL BE LOW ENOUGH FOR SNOW OVER THE MAJOR MOUNTAIN PASSES.
WE HOISTED A WINTER STORM WATCH FOR ALL INTERIOR ZONES FOR 2 TO 6
INCHES OF SNOW EXPECTED OVER THE MOUNTAIN PASSES.
IT WILL BE COLD THROUGH THE ENTIRE COLUMN ON FRIDAY. THE NAM12
AND GFS INDICATED VERY LITTLE OR NO INSTABILITY FOR LOW TOP
CONVECTION ON FRIDAY. HAIL DOES NOT LOOK TOO FAVORABLE AT THIS
JUNCTURE DUE TO THE WEAK INSTABILITY.
THE SHORT-WAVE WILL EXIT THE REGION TO THE SOUTHEAST FRI NIGHT
RESULTING IN DECREASING SNOW SHOWER COVERAGE FROM NW TO SE. AN
INCH OR TWO MAY STILL ACCRUE IN THE EVENING. SUBSIDENCE AND COLD
AIR ADVECTION BEHIND THE SHORT-WAVE SHOULD PUT AN END TO MOST
OF THE PRECIP AFTER MIDNIGHT. BY SATURDAY MORNING...DRY NORTH
FLOW AND A REINFORCING SHOT OF COLD-DRY AIR WILL SETTLE BACK
INTO THE REGION FROM THE NORTH AND NORTHEAST. THIS NEW SHOT OF
COLD AIR WILL KEEP TEMPERATURES WELL BELOW NORMAL. SAT NIGHT
SHOULD BE COLD AGAIN...WITH PERHAPS RECORD LOW TEMPERATURES BY
EARLY SUNDAY MORNING.
&&
LONG-TERM...SUNDAY THROUGH WEDNESDAY...MODELS REMAIN IN GOOD
AGREEMENT IN PROGGING HIGH PRESSURE TO BUILD OVER NORTHWEST
CALIFORNIA SUNDAY INTO AT LEAST MONDAY. SUNDAY WILL START OFF COLD
WITH DRY AIR AND 850 MB TEMPERATURES NEAR -4 TO -8C OVER MUCH OF
THE AREA. LOW TEMPERATURES MAY BE SIMILAR TO WHAT WE SAW EARLIER
IN THE WEEK WITH LOW TEENS ACROSS THE INTERIOR AND 20S ALONG THE
COAST. IN EARLIER RUNS...MODELS WERE HINTING AT A WEAK SYSTEM
PASSING THROUGH ON MONDAY...BUT THEY HAVE NOW BACKED OFF ON THAT
IDEA AND IT APPEARS THAT ANY PRECIPITATION WILL STAY WELL OFFSHORE
AND WE WILL SEE JUST HIGH CLOUDS. HAVE REDUCED POPS ON MONDAY TO
ACCOUNT FOR THIS.
HEADING TOWARDS THE MIDDLE OF THE WEEK... MODELS CONTINUE TO PROG AN
UPPER LOW THAT WILL BREAK DOWN THE RIDGE THAT HAS BEEN IN PLACE OVER
THE EASTERN PACIFIC FOR SOME TIME. THE MODELS ARE IN GOOD AGREEMENT
IN AN AREA OF LOW PRESSURE APPROACHING NORTHWEST CALIFORNIA...AS
CONFIRMED BY VARIOUS MODELS AND ENSEMBLES. HOWEVER...AS CAN BE
EXPECTED...RUN TO RUN AND MODEL TO MODEL DIFFERENCES IN THE
PLACEMENT AND TIMING STILL EXIST. REGARDLESS...IT APPEARS THAT A
CHANGE IN THE WEATHER PATTERN MAY OCCUR...STARTING THE MIDDLE OF
NEXT WEEK. TEMPERATURES WILL GRADUALLY WARM THROUGH EARLY NEXT
WEEK. STP
&&
.AVIATION...A STRONG PRESSURE GRADIENT IS BRINGING GUSTY NORTHERLY
WINDS TO THE NORTHWEST CALIFORNIA COAST. EXPECT WINDS TO EASE THIS
EVENING AS THE GRADIENT WEAKENS. VFR SHOULD PREVAIL.
&&
.MARINE... STRONG PRESSURE GRADIENT IS GENERATING NORTHERLY GALE
CONDITIONS FOR THE OUTER WATERS AND A FRESH TO STRONG BREEZE WITH
STEEP SHORT PERIOD SEAS FOR THE INNER WATERS. THE 1730Z ASCAT PASS
SHOWED WINDS OF 20 KT ABOUT 10 NM OUT INCREASING TO ABOUT 30-35 KT
ABOUT 60 NM OUT. THIS IS SLIGHTLY HIGHER THAN WAS FORECAST AND IS
BACKED UP BY THE NEARSHORE BUOYS, WHICH ARE REPORTING WAVES SLIGHTLY
HIGHER THAN FORECAST. BUMPED UP THE WINDS AND WAVES OVER THE NEXT
FEW HOURS TO REFLECT THIS. THE HEADLINES APPEAR TO BE ON TRACK, BUT
THEY MAY NEED TO BE EXTENDED IF THE WAVES TAKE A FEW HOURS LONGER
THAN EXPECTED TO SUBSIDE. OTHERWISE, CONDITIONS WILL IMPROVES LATE
TONIGHT INTO THURSDAY AS THE GRADIENT WEAKENS. WINDS SHOULD INCREASE
TO NEAR GALE AGAIN (MAINLY ACROSS THE OUTER WATERS) AND SEAS SHOULD
BUILD LATE FRIDAY INTO THE WEEKEND AS A STORM MOVES THROUGH THE AREA.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
CAZ003-004-076.
HARD FREEZE WARNING FROM 1 AM TO 9 AM PST THURSDAY CAZ001.
FREEZE WARNING FROM 1 AM TO 9 AM PST THURSDAY CAZ002.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 9 PM PST
THIS EVENING PZZ470.
GALE WARNING UNTIL 3 AM PST THURSDAY PZZ475.
SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ450-455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 4, 3:04 PM PST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 304 PM PST WED DEC 4 2013 CAZ003-004-076-051245- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 304 PM PST WED DEC 4 2013 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY COLD AGAIN LATE TONIGHT WITH POSSIBLE BLACK ICE ON ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. A COLD STORM SYSTEM WILL ARRIVE ON FRIDAY BRINGING LOW ELEVATION SNOWFALL. SNOW LEVEL WILL START OUT AROUND 500 FEET FRIDAY MORNING AND THEN INCREASE TO AROUND 1500 TO 2000 FEET IN THE AFTERNOON. AMOUNTS OF 2 TO 6 INCHES ARE EXPECTED ABOVE 1500 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-051245- MENDOCINO COAST- 304 PM PST WED DEC 4 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FREEZE WARNING IS CURRENTLY IN EFFECT FOR LATE TONIGHT. LOW TEMPERATURES WILL DROP INTO THE LOW 30S TONIGHT WITH LOCAL AREAS OF MID TO UPPER 20S AWAY FROM THE COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FREEZE WARNING IS CURRENTLY IN EFFECT FOR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-051245- REDWOOD COAST- 304 PM PST WED DEC 4 2013 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HARD FREEZE WARNING IS CURRENTLY IN EFFECT LATE TONIGHT. TEMPERATURES TONIGHT WILL DROP INTO THE 20S LATE TONIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HARD FREEZE WARNING IS CURRENTLY IN EFFECT FOR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 8:52 PM PST | Hazardous Seas Warning | EKA | 5 hr | |
| Dec 5, 2:30 PM PST | Winter Storm Warning | EKA | 34 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.